Alert archive / Illinois / Excessive Heat Warnings in 2011
Excessive Heat Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this excessive heat warning at Jul 11, 2011, 2:14 PM CDT for 6 counties in Illinois. It was in force for 29 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 2:14 PM CDT (19:14 UTC)
- Expired
- Jul 12, 2011, 7:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:25 PM CDT | FLASH FLOOD | S Xenia, IL | SEVERAL INCHES OF FLOWING WATER OVER FAIRFIELD ROAD. 1/4 MILE SOUTH OF XENIA. |
| Jul 12, 5:40 PM CDT | TSTM WND DMG | Sumner, IL | POWER LINES DOWN |
| Jul 12, 5:46 PM CDT | HAIL 0.88 | Sumner, IL | NICKEL SIZE HAIL IN SUMNER. |
| Jul 12, 6:05 PM CDT | TSTM WND DMG | Lawrenceville, IL | TREE LIMBS AND POWER LINES DOWN |
| Jul 12, 7:10 PM CDT | TSTM WND DMG | Olney, IL | TREE LIMBS AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4025 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WWUS73 KILX 111914 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 214 PM CDT MON JUL 11 2011 ...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON IN SOUTHEAST ILLINOIS... ILZ066>068-071>073-120900- /O.UPG.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/ /O.NEW.KILX.EH.W.0001.110711T1914Z-110713T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 214 PM CDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON. * AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE FORECAST TO PUSH INTO THE MID TO UPPER 90S DURING THIS AFTERNOON AND COUPLED WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID 70S TO NEAR 80 DEGREES...WILL PRODUCE HEAT INDEX VALUES BETWEEN 110 AND 115 DEGREES. HEAT INDICES WILL RETURN TO AROUND 110 DEGREES TUESDAY AFTERNOON ESPECIALLY ALONG AND SOUTH OF A FLORA TO ROBINSON LINE. * IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ ILZ027>031-036>038-040>057-061>063-120000- /O.CON.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 214 PM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON ACROSS THE ADVISORY AREA THROUGH EARLY EVENING. * AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE FORECAST TO PUSH INTO THE 90S DURING THIS AFTERNOON AND COUPLED WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID 70S TO NEAR 80 DEGREES...WILL PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 115 DEGREES. THE HIGHEST HEAT INDICES WILL OCCUR SOUTH OF A MACOMB TO PEORIA TO MINONK LINE. * IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS CENTRAL ILLINOIS...HEAT STRESS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ HUETTL
4 follow-up statements
281 WWUS73 KILX 112359 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 659 PM CDT MON JUL 11 2011 ...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED TO CONTINUE THROUGH TOMORROW AFTERNOON IN SOUTHEAST ILLINOIS... ILZ027>031-036>038-040>057-061>063-120100- /O.EXP.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 659 PM CDT MON JUL 11 2011 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ ILZ066>068-071>073-120900- /O.CON.KILX.EH.W.0001.000000T0000Z-110713T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 659 PM CDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON ACROSS SOUTHEAST ILLINOIS TUESDAY AFTERNOON. * AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE FORECAST TO PUSH INTO THE MID 90S TOMORROW AND COUPLED WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID TO UPPER 70S DEGREES...WILL PRODUCE HEAT INDEX VALUES AROUND 110 DEGREES...TOMORROW AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A FLORA TO ROBINSON LINE. * IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ AUTEN
059 WWUS73 KILX 120806 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 306 AM CDT TUE JUL 12 2011 ...DANGEROUS HEAT AND HUMIDITY ACROSS SOUTHEAST ILLINOIS AGAIN TODAY... ILZ066>068-071>073-122000- /O.CON.KILX.EH.W.0001.000000T0000Z-110713T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 306 AM CDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL PERSIST ACROSS SOUTHEAST ILLINOIS THROUGH EARLY EVENING. * AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON. THESE TEMPERATURES...COMBINED WITH HIGH RELATIVE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES AROUND 110 DEGREES. * IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ BARNES
837 WWUS73 KILX 121918 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 218 PM CDT TUE JUL 12 2011 ...DANGEROUS HEAT AND HUMIDITY ACROSS SOUTHEAST ILLINOIS INTO THIS EVENING... ILZ066>068-071>073-130000- /O.CON.KILX.EH.W.0001.000000T0000Z-110713T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 218 PM CDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL PERSIST ACROSS SOUTHEAST ILLINOIS THROUGH EARLY EVENING. * AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES IN THE MIDDLE 90S...COMBINED WITH HIGH RELATIVE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES AROUND 110 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING. * IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ BAK
675 WWUS73 KILX 122353 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 653 PM CDT TUE JUL 12 2011 ILZ066>068-071>073-130100- /O.EXP.KILX.EH.W.0001.000000T0000Z-110713T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 653 PM CDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. HEAT INDEX READINGS HAVE DIMINISHED BELOW HEAT WARNING LEVELS. THEREFORE...THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM. $$ SHIMON
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this excessive heat warning went out at Jul 11, 12:51 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 11, 12:51 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1251 PM CDT MON JUL 11 2011 .DISCUSSION... ISSUED 1030 AM CDT MON JUL 11 2011 UPDATED THE FORECAST TODAY TO INCREASE DEWPOINTS AND HEAT INDICES ESPECIALLY SOUTH OF I-74. INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS BY ABOUT 10% ACROSS THE BOARD TODAY...RANGING FROM 20% FROM JACKSONVILLE TO TERRE HAUTE SOUTH TO 40-50% FROM I-74 NE. WILL CONTINUE THE HEAT ADVISORY THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST IL FROM NOON THROUGH 7 PM. HOT AND HUMID TODAY WITH HIGHS IN THE 90S. THIS COMBINED WITH DEWPOINTS IN THE MID 70S TO NEAR 80F WILL HAVE HEAT INDICES PEAK FROM 105 TO 115 DEGREES BETWEEN 2 AND 6 PM. THE HIGHEST HEAT INDICES FROM TAYLORVILLE TO ROBINSON SOUTH. HEAT INDICES ARE ALREADY 100 TO 105 FROM TAYLORVILLE TO RANTOUL SE AHEAD OF AN OUTFLOW BOUNDARY. CONSIDERED UPGRADING THESE SOUTHERN COUNTIES INTO AN EXCESSIVE HEAT WARNING WITH HEAT INDICES TOPPING 110F BUT THEY NEED TO REACH THESE LEVELS AGAIN TUE AFTERNOON AND MAY ONLY HAPPEN NEAR LAWRENCEVILLE. AT LEAST A HEAT ADVISORY WILL LIKELY BE NEEDED AGAIN FOR SE IL TUE AFTERNOON FOR THE SOUTHERN 6 COUNTIES SOUTH OF I-70. SPC HAS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL/SE IL WITH AREAS NE OF CHAMPAIGN/URBGANA UPGRADED TO A MODERATE RISK. SEVERE BOW ECHO RACED EASTWARD ACROSS NORTHERN IL AND SOUTHERN WI NORTH OF I-80 EARLIER THIS MORNING AND CURRENTLY OVER NORTHERN INDIANA AND SOUTHERN LOWER MI WITH CELLS AHEAD OF IT OVER NW OH. JUST A FEW ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL IL LATE THIS MORNING AND HAVE BEEN WEAKENING THE PAST FEW HOURS. A THUNDERSTORM PRODUCED SOME WIND DAMAGE 2 MILES SOUTH OF DUNCAN MILLS IN FULTON COUNTY AT 715 AM. ILX WILL BE DOING A SPECIAL 18Z UPPER AIR FLIGHT TODAY. PER SPC DAY1 OUTLOOK...A BAND OF ENHANCED DEEP WESTERLY FLOW...WITH 700 MB SPEEDS OF 30-35 KTS...WILL SPREAD EAST ACROSS THE MIDWEST/OH VLY TODAY...IN TANDEM WITH JET STREAK ASSOCIATED WITH UPPER VORT CROSSING SOUTHERN/CENTRAL ONTARIO. STRONG HEATING AND CONTINUED LOW LEVEL MOISTURE INFLOW SOUTH AND SE OF MCS/S OVER LOWER MI AND NORTHERN INDIANA SHOULD SUPPORT SUBSTANTIAL DESTABILIZATION BENEATH THIS CORRIDOR OF ENHANCED FLOW...WITH SBCAPE LIKELY TO EXCEED 4000 J/KG BY EARLY AFTERNOON FROM CENTRAL IL E/ESE INTO IN/OH. THE COMBINATION OF VERY STRONG INSTABILITY AND HIGH PRECIPITABLE WATER VALUES AROUND 2 INCHES WITH 30+ KT MEAN LWR TROPOSPHERIC FLOW... SHOULD SUPPORT REGENERATION/STRENGTHENING OF EXISTING STORM CLUSTERS AND WITH TIME...ADDITIONAL DEVELOPMENT ON OUTFLOW BOUNDARIE LATER TODAY INTO TONIGHT FROM PARTS OF CENTRAL/NORTHERN IL ESE/SE ACROSS THE NORTHERN HALF OF THE OHIO VALLEY. ONE OR MORE CLUSTERS COULD AFFECT THE REGION...WITH EMBEDDED BOWING SEGMENTS PRODUCING SWATHS OF DAMAGING WIND AND SCATTERED INSTANCES OF LARGE HAIL. HUETTL && .AVIATION... ISSUED 1245 PM CDT MON JUL 11 2011 TRICKY FORECAST WITH CONVECTION CHANCES AGAIN DURING THE NEXT 24 HOURS ACROSS THE CENTRAL IL TERMINALS. ISOLATED SHOWERS AND THUNDERSTORMS BRIEFLY AFFECT PIA AND BMI AIRPORTS EARLIER THIS MORNING. CURRENTLY CENTRAL IL IS DRY AS ISOLATED SHOWERS AND THUNDERSTORMS MOVED EAST AND WEAKENED WITH STRENGTHENING CAP FROM STRONG 595 DM 500 MB SUBTROPICAL RIDGE OVER THE MID MS VALLEY AND DIXIE STATES. SEVERE BOW ECHO STAYED NORTH OF I-80 AS IT RACED EAST ACROSS NORTHERN IL AND SOUTHERN WI EARLY THIS MORNING AND NOW OVER THE NORTHERN HALF OF OH INTO FAR SE LOWER MI NEAR DETROIT. THIS PUSHED AN OUTFLOW BOUNDARY SE THROUGH CENTRAL IL THIS MORNING DOWN TO I-70. MODELS HAVE VARYING SOLUTIONS FOR CONVECTION NEXT 24 HOURS SO CONFIDENCE LEVEL IN FORECASTING THIS IS LOW. AIR MASS IS QUITE UNSTABLE WITH LIFTED INDICES OF MINUS 5-10C WHILE SB CAPES 2000-4000 J/KG SE OF THE IL RIVER. BUT ALSO HAVE STRONG CAP IN PLACE FROM SUBTROPICAL RIDGE ANCHORED JUST SOUTH OF CENTRAL IL. DECIDED TO CONTINUE VCTS ALONG I-74 TAF SITES FROM MID AFTERNOON INTO THIS EVENING CLOSER TO APPROACHING FRONTAL BOUNDARY OVER SOUTHERN WI INTO NW IA AND CENTRAL NEBRASKA...WHILE KEEPING SPI AND DEC DRY. MODELS HAVE TRENDED FURTHER SOUTH WITH BEST CONVECTION CHANCES TUE WITH FRONTAL BOUNDARY AND MAY PUT SPI AND DEC MORE AT A RISK TOMORROW. WINDS REMAIN FAIRLY LIGHT OUTSIDE ANY THUNDERSTORMS NEXT 24 HOURS...BECOMING WEST UNDER 10 KTS THIS AFTERNOON...THEN TURNING NW TONIGHT AND NNE TUE. HUETTL && .PREV DISCUSSION... ISSUED 300 AM CDT MON JUL 11 2011 MAIN WEATHER STORY IN THE IMMEDIATE SHORT-TERM WILL BE THE HEAT AND HUMIDITY TODAY...AS AFTERNOON HEAT INDEX VALUES RISE WELL ABOVE 100 DEGREES. FURTHER OUT...ATTENTION TURNS TO CONVECTION CHANCES AND COOLER TEMPS AS FRONTAL BOUNDARY DROPS SOUTHWARD INTO CENTRAL ILLINOIS. SHORT TERM...TODAY THROUGH WEDNESDAY SEVERAL CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED ALONG SYNOPTIC COLD FRONT STRETCHING FROM MINNESOTA TO NEBRASKA EARLY THIS MORNING. THIS CONVECTION IS BEING AIDED BY A VIGOROUS SHORT-WAVE TRACKING ACROSS THE NORTHERN PLAINS AND A 35 TO 40KT LOW-LEVEL JET. MODELS ARE NOT HANDLING THE CURRENT SCENARIO PARTICULARLY WELL...SO SHORT-TERM FORECAST WILL BE BASED PRIMARILY ON LATEST SATELLITE/RADAR TRENDS AS WELL AS BASIC CONCEPTUAL MODELS. 00Z UPPER AIR ANALYSIS CONTINUED TO SHOW A STRONG RIDGE OF HIGH PRESSURE SPRAWLING FROM THE CENTRAL PLAINS EASTWARD INTO THE OHIO RIVER VALLEY. VERY WARM/SUBSIDENT AIR BENEATH THIS RIDGE HAS CREATED A HEALTHY CAP...CHARACTERIZED BY 700MB TEMPS OF 14 TO 16C. CAP IS WEAKER FURTHER NORTH FROM MINNESOTA E/SE INTO THE GREAT LAKES AND THINK THIS WILL BE THE PRIMARY ZONE OF CONVECTION TODAY. EARLY MORNING STORMS CURRENTLY OVER WESTERN IOWA WILL LIKELY TRACK EASTWARD ACROSS NORTHERN ILLINOIS BETWEEN 12Z AND 18Z...POSSIBLY BRUSHING THE FAR NORTHERN KILX CWA. AFTER THAT...ADDITIONAL CONVECTION MAY BE HARD TO COME BY TODAY AS AIRMASS REMAINS CAPPED. THINK MOST LOGICAL MODEL APPEARS TO BE THE LOCAL WRF...WHICH KEEPS CENTRAL ILLINOIS DRY FOR MUCH OF THE DAY UNTIL COLD FRONT SAGS SOUTHWARD DURING THE MID TO LATE AFTERNOON. GIVEN DECENT CONVERGENCE ALONG THE FRONT...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP IMMEDIATELY ALONG THE BOUNDARY ACROSS NORTHERN ILLINOIS AFTER 18Z. SOME OF THESE STORMS MAY DROP INTO NORTH-CENTRAL ILLINOIS AS THE DAY PROGRESSES. HAVE ADJUSTED POPS ACCORDINGLY...MAINLY TO FOCUS HIGHEST RAIN CHANCES ALONG AND NORTH OF I-74. HAVE BROUGHT SLIGHT CHANCE POPS AS FAR SOUTH AS I-70 DURING THE AFTERNOON...BUT HAVE MAINTAINED DRY CONDITIONS FURTHER SOUTH. BIG STORY TODAY WILL BE THE HEAT...AS HIGH TEMPERATURES SOAR INTO THE LOWER TO MIDDLE 90S. DEWPOINTS REACHED THE UPPER 70S TO AROUND 80 DEGREES YESTERDAY AFTERNOON IN THE VICINITY OF AN ADVANCING WARM FRONT...AND EXPECT SIMILAR READINGS TODAY. THIS WILL PRODUCE HEAT INDEX VALUES OF 105 TO 110 ACROSS THE BOARD...WITH POTENTIALLY HIGHER NUMBERS IN EXCESS OF 110 SOUTH OF I-70. WILL THEREFORE EXTEND THE HEAT ADVISORY TO COVER THE ENTIRE AREA...INCLUDING PEORIA/GALESBURG WHICH HAD PREVIOUSLY BEEN LEFT OUT DUE TO UNCERTAINTIES CONCERNING POTENTIAL OUTFLOW FROM OVERNIGHT STORM COMPLEX ACROSS NORTHERN ILLINOIS. DAY SHIFT WILL NEED TO MONITOR AREAS SOUTH OF I-70...AS THE ADVISORY MAY NEED TO BE UPGRADED TO A WARNING THERE. COLD FRONT WILL DROP INTO CENTRAL ILLINOIS AND REMAIN IN THE VICINITY TONIGHT THROUGH WEDNESDAY. AS SUCH...WILL FEATURE CHANCE POPS THROUGH THE ENTIRE PERIOD. SPC HAS INDICATED SLIGHT RISK FOR SEVERE ON TUESDAY...HOWEVER THINK MAIN THREAT FROM STORMS WILL BE LOCALLY HEAVY RAINFALL DUE TO HIGH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. MAY ALSO SEE SOME GUSTY WINDS WITH A FEW OF THE STORMS...BUT OVERALL AREAL COVERAGE WILL LIKELY NOT BE THAT GREAT. FRONT WILL GET PUSHED FURTHER SOUTHWARD BY WEDNESDAY NIGHT...RESULTING IN AN END TO THE RAIN CHANCES. LONG TERM...THURSDAY THROUGH SUNDAY HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES ON THURSDAY...PROVIDING A COOLER/LESS HUMID E/NE FLOW ACROSS CENTRAL ILLINOIS. HIGH TEMPS WILL REMAIN IN THE LOWER TO MIDDLE 80S. AFTER THAT...UPPER RIDGE WILL BUILD BACK EASTWARD INTO THE MIDWEST WITH GUSTO OVER THE WEEKEND...WITH THE LATEST ECMWF SHOWING A 599DM HIGH CENTERED OVER NORTHERN MISSOURI BY SUNDAY EVENING. AS HEIGHTS RISE AND THE FRONT GETS PUSHED BACK NORTHWARD...MAY SEE A FEW ISOLATED SHOWERS/STORMS ON FRIDAY...FOLLOWED BY INCREASING HEAT AND HUMIDITY FOR SATURDAY AND SUNDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 11, 10:37 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1037 AM CDT MON JUL 11 2011 ILZ027>031-036>038-040>042-047>051-121100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1037 AM CDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL CLIMB TO BETWEEN 105 AND 110 DEGREES THIS AFTERNOON UNTIL 7 PM. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY ALONG AND NORTH OF I-74. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL. LATER THIS AFTERNOON AND EVENING AS A FRONTAL BOUNDARY EDGES CLOSER TO THE AREA...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE AREA. A FEW OF THE STORMS THIS AFTERNOON AND INTO MID EVENING MAY PRODUCE DAMAGING WIND GUSTS ALONG WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND POSSIBLE HAIL. FOR INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN IN FLOOD FOR THE NEXT DAY OR TWO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SLIGHTLY COOLER WEATHER WILL PUSH IN FROM THE NORTHWEST ON TUESDAY WITH HEAT INDEX VALUES RANGING FROM 92 IN THE NORTH TO NEAR 102 IN THE SOUTH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY. A FEW OF THE STORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE...WITH THE PRIMARY THREAT BEING FROM DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM UNTIL 9 PM. ILZ043>046-052>057-061-121100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE- PIATT-SHELBY-VERMILION- 1037 AM CDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RISE TO 106 TO 112 DEGREES THIS AFTERNOON UNTIL 7 PM. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY... ESPECIALLY DURING THE MID AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS ALONG WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SLIGHT COOLER AIR WILL FILTER SOUTH INTO THE AREA ON TUESDAY WITH AFTERNOON HEAT INDEX VALUES OF BETWEEN 96 AND 102 DEGREES. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY AS THE WEAK COOL FRONT WILL BE SLOW TO PUSH SOUTH OF THE AREA. A FEW OF THE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE WITH THE PRIMARY THREAT BEING FROM DAMAGING STRAIGHT LINE WINDS. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 4 PM UNTIL 10 PM. ILZ062-063-066>068-071>073-121100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1037 AM CDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES THIS AFTERNOON WILL RANGE FROM 108 TO 115 DEGREES UNTIL 7 PM. ISOLATED THUNDERSTORMS MAY DEVELOP DURING LATE AFTERNOON AND EVENING. A SEVERE STORM WILL BE POSSIBLE WITH THE MAIN THREAT BEING FROM DAMAGING STRAIGHT LINE WINDS. HEAVY RAINS...FREQUENT LIGHTNING AND HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA AGAIN ON TUESDAY BUT BY WEDNESDAY...A COOL FRONT MAY BRING SOME TEMPORARY RELIEF TO THE AREA. HEAT INDEX VALUES TUESDAY AFTERNOON WILL RANGE FROM 105 TO 110 DEGREES. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AS A WEAK COOL FRONT EDGES SOUTH INTO OUR AREA. A FEW OF THE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING FROM DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AFTER 6 PM. KH
In the hours before
Local storm report, Jul 11, 9:43 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 2 S DUNCAN MILLS 40.30N 90.18W
07/11/2011 FULTON IL EMERGENCY MNGR
TREES UPROOTED. SEMI TRAILER TIPPED OVER AND CORN
FLATTENED. TIME ESTIMATED.
&&
JLTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:53 AM CDT | Special Weather Statement | ILX | Schuyler | 52 min |
| Jul 11, 7:15 AM CDT | Special Weather Statement | ILX | Fulton | 60 min |
Nearby
Excessive Heat Warnings in Illinois, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.